Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 4, NWS Jackson, MS

February 16, 200812 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Feb 16, 2008, 10:14 AM CST for 12 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 16, 2008, 6:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 10:14 AM CST (16:14 UTC)
In effect from
Feb 16, 2008, 6:00 PM CST
Expired
Feb 17, 2008, 3:00 AM CST
In force
9 hr
Issued by
NWS Jackson, MS
All 23 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 161617
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1014 AM CST SAT FEB 16 2008


ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-170015-
/O.NEW.KJAN.WI.Y.0004.080217T0000Z-080217T0900Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG
1014 AM CST SAT FEB 16 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
SUNDAY.

A DEEPENING AREA OF LOW PRESSURE WILL BE ASSOCIATED WITH A STORM
SYSTEM COMING OUT OF THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY
OVERNIGHT. THIS WILL HELP THE SURFACE PRESSURE GRADIENT TO TIGHTEN OVER
THE REGION...WHICH WILL CAUSE WINDS TO INCREASE ACROSS NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. WINDS WILL
WILL BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH. AS THE
AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY
AFTER MIDNIGHT SURFACE WINDS SHOULD DECREASE TO BELOW WIND ADVISORY
CRITERIA BY 3 AM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHE
DAMAGE. EXERCISE CAUTION WHEN 
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ028>033-037>039-043>046-048>066-072>074-170015-
/O.NEW.KJAN.LW.Y.0010.080217T0000Z-080217T0900Z/
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...RIDGELAND...
MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...JACKSON...PEARL...BRANDON...RICHLAND...
FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1014 AM CST SAT FEB 16 2008

...LAKE WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
SUNDAY. 

A DEEPENING AREA OF LOW PRESSURE WILL BE ASSOCIATED WITH A STORM
SYSTEM COMING OUT OF THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY
OVERNIGHT. THIS WILL HELP THE SURFACE PRESSURE GRADIENT TO TIGHTEN OVER
THE REGION...WHICH WILL CAUSE WINDS TO INCREASE ACROSS AREAS GENERALLY
ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. WINDS WILL WILL BE
SUSTAINED AT AROUND 20 MPH WITH GUSTS OF 30 MPH. AS THE AREA OF LOW
PRESSURE LIFTS NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY AFTER
MIDNIGHT SURFACE WINDS SHOULD DECREASE TO BELOW LAKE WIND ADVISORY
CRITERIA BY 3 AM.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF AROUND 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE
LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

17
2 follow-up statements
000 
WWUS74 KJAN 162324
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CST SAT FEB 16 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-170730-
/O.CON.KJAN.WI.Y.0004.080217T0000Z-080217T0900Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG
524 PM CST SAT FEB 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A DEEPENING AREA OF LOW PRESSURE WILL BE ASSOCIATED WITH A STORM
SYSTEM COMING OUT OF THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY
OVERNIGHT. THIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE
REGION...RESULTING IN SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF
30 TO 40 MPH ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND
NORTHWEST MISSISSIPPI. AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST
INTO THE MIDDLE MISSISSIPPI VALLEY AFTER MIDNIGHT SURFACE WINDS
SHOULD DECREASE TO BELOW WIND ADVISORY CRITERIA BY 3 AM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ028>033-037>039-043>046-048>066-072>074-170730-
/O.CON.KJAN.LW.Y.0010.080217T0000Z-080217T0900Z/
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...RIDGELAND...
MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...JACKSON...PEARL...BRANDON...RICHLAND...
FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
524 PM CST SAT FEB 16 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A DEEPENING AREA OF LOW PRESSURE WILL BE ASSOCIATED WITH A STORM
SYSTEM COMING OUT OF THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY
OVERNIGHT. THIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE
REGION. WINDS WILL BE SUSTAINED AROUND 20 MPH ACROSS AREAS ALONG AND
SOUTHEAST OF THE NATCHEZ TRACE WITH GUSTS OF 30 MPH. AS THE AREA OF
LOW PRESSURE LIFTS NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY AFTER
MIDNIGHT SURFACE WINDS SHOULD DECREASE TO BELOW LAKE WIND ADVISORY
CRITERIA BY 3 AM.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF AROUND 30 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
03
000 
WWUS74 KJAN 170509
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1109 PM CST SAT FEB 16 2008

MSZ028>033-037>039-043>046-048>066-072>074-171200-
/O.EXT.KJAN.LW.Y.0010.000000T0000Z-080217T1200Z/
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...RIDGELAND...
MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...JACKSON...PEARL...BRANDON...RICHLAND...
FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1109 PM CST SAT FEB 16 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

A STRONG LOW PRESSURE SYSTEM WILL TRACK INTO THE LOWER MISSISSIPPI
VALLEY OVERNIGHT. THIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT
OVER THE REGION. WINDS WILL BE SUSTAINED AROUND 20 MPH ACROSS AREAS
ALONG AND SOUTHEAST OF THE NATCHEZ TRACE WITH GUSTS OF 30 MPH. AS THE
AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE MIDDLE MISSISSIPPI
VALLEY SURFACE WINDS SHOULD DECREASE TO BELOW LAKE WIND ADVISORY
CRITERIA BY 6 AM.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF AROUND 30 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-170900-
/O.CON.KJAN.WI.Y.0004.000000T0000Z-080217T0900Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG
1109 PM CST SAT FEB 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A DEEPENING AREA OF LOW PRESSURE WILL BE ASSOCIATED WITH A STORM
SYSTEM COMING OUT OF THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY
OVERNIGHT. THIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE
REGION...RESULTING IN SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF
30 TO 40 MPH ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND
NORTHWEST MISSISSIPPI. AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST
INTO THE MIDDLE MISSISSIPPI VALLEY AFTER MIDNIGHT SURFACE WINDS
SHOULD DECREASE TO BELOW WIND ADVISORY CRITERIA BY 3 AM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 16, 4:03 AM CST, 6 hours 11 minutes earlier.

Area forecast discussion, Feb 16, 4:03 AM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
403 AM CST SAT FEB 16 2008

.SHORT TERM...TODAY THROUGH SUNDAY...WARM FRONT WILL PUSH NORTH
ACROSS THE AREA TODAY AND SHOWERS ARE ALREADY OCCURRING OVER OUR
LOUISIANA PARISHES AND SOUTHWEST COUNTIES. AS THE WARM FRONT
CONTINUES TO PUSH NORTH OVER THE AREA TODAY EXPECT SHOWERS AND MAYBE
AN ISOLATED THUNDERSTORM TO CONTINUE TO FORM MAINLY OVER THE
WESTERN PORTIONS OF THE AREA WITH THE BEST MOISTURE TRANSPORT/THETA
E RIDGING. THERE WILL PROBABLY BE A LULL IN THE PRECIP THIS EVENING
AS THE WARM FRONT PUSHES NORTH BEFORE THE MAIN EVENT OVERNIGHT.

ALL OF THE MODELS CONTINUE TO BE IN GOOD AGREEMENT ON EJECTING THE
LOW OUT OF TEXAS ACROSS NORTHWEST ARKANSAS AND INTO THE OHIO VALLEY
TONIGHT INTO SUNDAY AND PUSHING A SQUALL LINE THROUGH THE AREA
OVERNIGHT INTO SUNDAY MORNING. IT CONTINUES TO LOOK LIKE A HIGH
SHEAR...LOW INSTABILITY EVENT EARLY SUNDAY...BUT THE GFS/EURO DO
BRING 200 J/KG ALONG I-20 TO AS MUCH AS 1000 J/KG IN THE SOUTH OF ML
CAPE TO THE AREA. THE WIND FIELDS CONTINUE TO LOOK IMPRESSIVE WITH
NEAR 70 TO 75KTS AT H850 AND 90 TO 100KTS AT H500. THE GFS ALSO
INDICATES GOOD MID LEVEL INSTABILITY JUST OUT AHEAD OF THE FRONT
EARLY SUNDAY WITH LAPSE RATES OF NEAR 7.0 C/KM. WITH THE MODELS
TRENDING A LITTLE MORE UNSTABLE THAN PREVIOUS RUNS...TORNADOES LOOK
LIKE MORE OF A POSSIBILITY SOUTH OF I-20. OVERALL THOUGH IT
CONTINUES TO LOOK LIKE A HIGH WIND EVENT FOR MOST OF THE AREA
OVERNIGHT. WILL CONTINUE TO HIGHLIGHT SEVERE IN THE HWO WITH THE
HIGHEST RISK CONTINUING SOUTH OF I-20 WITH THE BEST INSTABILITY...
ALTHOUGH SEVERE WILL BE POSSIBLE OVER THE ENTIRE AREA AS THE SQUALL
LINE PUSHES EAST ACROSS THE ARKLAMISS.

THE COLD FRONT WILL MOVE ACROSS THE AREA DURING THE LATE MORNING
INTO THE EARLY AFTERNOON HOURS ON SUNDAY...BUT MOST OF THE AREA
SHOULD WARM UP PRETTY GOOD BEFORE THE GOOD COLD AIR ADVECTION BEGINS
BY THE EARLY EVENING.

RAISED POPS SLIGHTLY ABOVE POP GUIDANCE IN THE WEST TODAY AS PRECIP
IS ALREADY FALLING OVER OUR LOUISIANA PARISHES. ALSO RAISED POPS
ABOVE GUIDANCE OVERNIGHT...AS THE SQUALL LINE MOVES THROUGH EVERYONE
WILL MEASURE. ALSO RAISED TEMPS ABOVE GUIDANCE FOR TODAY AS BUFR
SOUNDINGS AND H850/H925 TEMPS WOULD SUPPORT SLIGHTLY WARMER TEMPS.
IF THE SUN COMES OUT AT ALL THIS AFTERNOON WE WILL BE EVEN
WARMER...BUT FOR THE MOST PART WE SHOULD REMAIN MOSTLY CLOUDY. STUCK
WITH TEMP GUIDANCE FOR THE REMAINDER OF THE PERIOD./15/

.LONG TERM...A CHILLY START TO THE WEEK WILL GIVE WAY TO MORE STORMY
CONDITIONS AND POSSIBLE SEVERE WEATHER BY LATE WEEK.

HIGH PRESSURE WILL BUILD OVER THE FORECAST AREA SUNDAY NIGHT AND
MONDAY AS THE COLD THERMAL TROUGH SHIFTS SLOWLY EAST ACROSS THE
ERN CONUS. A DRY CONTINENTAL POLAR AIRMASS WILL PERSIST THROUGH
TUESDAY AND HAVE CONTINUED TREND OF CUTTING GUIDANCE TEMPS BY A FEW
DEGREES FOR THESE PERIODS. ABUNDANT SUN AND STRONG SUBSIDENT MIXING
SHOULD ALLOW TEMPS TO WARM ABOVE 50 DEG MOST LOCATIONS SOUTH OF THE
HWY 82 CORRIDOR MONDAY SO DID NOT CUT GUIDANCE MUCH. SIGNIFICANT
AIRMASS MODIFICATION WILL TAKE PLACE DURING THE MID WEEK GIVEN
FORECAST FOR BIG HEIGHT RISES AND SFC PRESSURE FALLS.

POWERFUL PACIFIC JET STREAM (00Z ANALYSIS 250MB > 185KTS OVER WRN
PAC) ENERGY WILL DRIVE EWD INTO THE WRN/CNTRL CONUS BY MID WEEK.
BUCKLING OF THE STRONG UPPER JET WILL COMBINE WITH STEEPENING MID
LEVEL LAPSE RATES AND RICH GULF RETURN FLOW TO POTENTIALLY CREATE A
VOLATILE SVR WX SET-UP AT SOME POINT FROM THURS THROUGH NEXT
WEEKEND. GLOBAL MODELS INDICATE THE POTENTIAL FOR AT LEAST A COUPLE
OF STRONG SHORTWAVE TROUGHS AND ASSOC ROUNDS OF SVR WX...PERHAPS
ONE WAVE THURSDAY AND THE SECOND SAT NIGHT/SUNDAY. WHILE TIMING IS
STILL MUCH IN QUESTION...THERE IS CONSIDERABLE CONFIDENCE THAT SVR
WX COULD OCCUR IN THE VICINITY OF THE MS VALLEY REGION GIVEN
INTENSITY OF UPSTREAM PACIFIC JET ENERGY. /EC/

&&

.AVIATION...MVFR CONDITIONS PREVAIL OVER MOST SITES THIS MORNING MAINLY
IN LOW CLOUDS. THE CEILINGS SHOULD LIFT TO VFR CONDITIONS BY MID
MORNING AND CONTINUE THROUGH THE REMAINDER OF THE DAY. GLH/GWO MAY SEE
A SHOWER TODAY...BUT ALL SITES WILL SEE SHOWERS AND THUNDERSTORMS
OVERNIGHT TONIGHT AS A SQUALL LINE MOVES THROUGH THE AREA. THE WINDS WILL
BECOME GUSTY ESPECIALLY AT GLH/GWO OVERNIGHT TONIGHT ALSO./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  51  70  40 /  58 100  37   0
MERIDIAN      67  51  71  40 /  36  55  90   0
VICKSBURG     66  51  69  39 /  94 100  23   0
HATTIESBURG   71  57  75  41 /  21  57  90   0
NATCHEZ       68  55  69  39 /  93 100  22   0
GREENVILLE    64  50  62  35 /  94 100  23   0
GREENWOOD     66  52  65  38 /  59 100  33   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/EC
Hazardous weather outlook, Feb 16, 4:38 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
438 AM CST SAT FEB 16 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
438 AM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS THIS AFTERNOON MAY PRODUCE SMALL HAIL AND BRIEF HEAVY
RAINFALL MAINLY OVER AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER.

A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER NORTHEAST
TEXAS TODAY AND DEEPEN AS IT MOVES INTO SOUTHEAST MISSOURI EARLY
SUNDAY. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS IN A VERY
HIGH WIND SHEAR ENVIRONMENT WILL LIKELY SWEEP ACROSS OUR ENTIRE AREA
LATE TONIGHT INTO EARLY SUNDAY MORNING. THE ABILITY OF HIGH WINDS
REACHING THE GROUND WILL BE DETERMINED BY THE MOISTURE AVAILABLE IN
THE LOWEST LAYERS OF THE ATMOSPHERE. CURRENTLY...THE HIGHEST SEVERE
WEATHER RISK SHOULD BE MAINLY ALONG AND SOUTH OF INTERSTATE
20...INCLUDING TORNADOES IN THE HIGHWAY 84 CORRIDOR. HOWEVER...SHOULD
MOISTURE FEED FARTHER INLAND THEN THIS FAST-MOVING EVENT COULD
FEATURE SIGNIFICANT HIGH WINDS OF 70 TO 80 MPH FOR THE ENTIRE OUTLOOK
AREA.

PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR THE MOST RECENT
INFORMATION CONCERNING SEVERE WEATHER POTENTIAL FOR TONIGHT INTO
SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ACTIVE WEATHER IS EXPECTED TO RETURN TO THE OUTLOOK AREA LATE NEXT
WEEK AS A VERY STRONG JET STREAM MOVES OVER THE REGION. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM THURSDAY THROUGH
FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO EARLY SUNDAY
MORNING...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 10:14 AM CSTLake Wind AdvisoryJANAdams, Attala, Choctaw, Claiborne, Clarke, Clay and 29 more20 hr

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.